Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 30, NWS Nashville, TN

March 2, 19974 counties in Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 2, 1997, 10:18 AM CST for 4 counties in Tennessee. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1997, 10:18 AM CST (16:18 UTC)
Expired
Mar 2, 1997, 6:00 PM CST
In force
8 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lincoln County, TN, Marshall County, TN, Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-248 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 021621
FFWBNA
TNC003-055-099-101-103-117-119-127-149-181-189-030000-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 AM CST SUN MAR 2 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 6OO PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...BEDFORD COUNTY...GILES COUNTY...LAWRENCE COUNTY
   ...LEWIS COUNTY...LINCOLN COUNTY...MARSHALL COUNTY...MAURY COUNTY
   ...MOORE COUNTY...RUTHERFORD COUNTY...WAYNE COUNTY...WILSON COUNTY
 
AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A NEARLY STATIONARY
FRONT...EXTENDING SOUTHWEST ACROSS MIDDLE TENNESSEE. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ALONG THE
FRONT...PRODUCING HEAVY RAIN ACROSS THE AREA. DUE TO THIS ADDITIONAL
RAIN FALLING ON SATURATED GROUND...FLOODING WILL OCCUR...ESPECIALLY ON
SECONDARY ROADS...AND SMALL STREAMS AND CREEKS.
 
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...AND
CREEKS...WHICH CAN BECOME KILLERS DURING FLOODING.
 
A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
TT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 9:07 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 2, 9:07 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CST SUN MAR 2 1997

MAIN FCST PROBLEMS CONT TO BE HVY RAIN EVENT AND TEMPS FOR FA TDA.

CURRENT FCST IS BASICALLY ON TRACK AS BLV THAT LARGE AREA OF SHRA/
TSRA ACRS SRN AR/NRN LA/MS WL CONT TO MV NEWD AHD OF H5 VORT MAX
UP THE CDFNT INTO FA DURG AFTN AND TNGT. FLASH FLOOD WATCH SHUD
CONT FOR FA. ATTM...MAIN SVR CHCS LOOK TO BE S OF MY FA AND
RECOMMEND THAT ONLY SRN MID TN COUNTIES KEEP CHC FOR SVR IN FCST.

CDFNT SHUD SLOLY SAG SEWD W/TIME AND AS SFC LO AND H5 VORT MAX MV
FURTHER NE INTO AL BY 06Z TNGT AND INTO NRN GA BY 12Z MON...BLV
THAT PCPN SHUD FINALLY TAPER OFF BY MON AM AS PER MDLS.

RECOMMEND THAT WE CHG TEMPS TO INDICATE FALLING TEMPS INTO THE
MIDDLE 50S-UPR 50S FOR MST OF FA AND ARND 60 IN SRN ZNS FOR AFTN.

TROUTMAN

In the hours before

Local storm report, Mar 2, 8:23 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 AM CST SUN MAR 2 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    2W DOVER                  TN   WIND DAMAGE
03/01/97   STEWART                        FEW TREES DOWN. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0915 PM    BUMPUS MILLS              TN   FLOODING
03/01/97   STEWART                        SEVERAL ROADS CLOSED DUE TO
                                          HIGH FLOOD WATERS. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0920 PM    COUNTYWIDE                TN   FLOODING
03/01/97   MONTGOMERY                     SEVERAL ROADS CLOSED DUE TO
                                          HIGH FLOOD WATERS AND SOME
                                          EVACUATIONS OCCURRED IN
                                     TN   CLARKSVILLE. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

1010 PM     CLARKSVILLE              TN   WIND DAMAGE
03/01/97    MONTGOMERY                    FEW TREES DOWN. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

1030 PM     SPRINGFIELD              TN   WIND DAMAGE
03/01/97    ROBERTSON                     FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

1045 PM     COUNTYWIDE               TN   FLOODING
03/01/97    BENTON                        WIDESPREAD FLOODING WITH
                                          HIGHWAY 70 CLOSED NEAR CAMDEN
                                          AND SEVERAL BRIDGES CLOSED.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1050 PM     COUNTYWIDE               TN   FLOODING
03/01/97    CHEATHAM                      HIGHWAY 49 THROUGH COUNTY IN
                                          SOME PLACES SIX FEET
                                          UNDERWATER. REPORTED BY LOCAL
                                          LAW ENFORCEMENT
1050 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  DICKSON                         WIDESPREAD WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1050 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  ROBERTSON                       WIDESPREAD WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1130 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  HOUSTON                         SEVERAL ROADS CLOSED DUE TO
                                          HIGH FLOOD WATERS. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

1130 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  HUMPHREYS                       WIDESPREAD WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1130 PM    5N PARSONS                TN   .75 INCH HAIL
03/01/97   DECATUR                        REPORTED BY LOCAL LAW
                                          ENFORCEMENT

TROUTMAN
Local storm report, Mar 2, 8:24 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 AM CST SUN MAR 2 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    2W DOVER                  TN   WIND DAMAGE
03/01/97   STEWART                        FEW TREES DOWN. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0915 PM    BUMPUS MILLS              TN   FLOODING
03/01/97   STEWART                        SEVERAL ROADS CLOSED DUE TO
                                          HIGH FLOOD WATERS. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0920 PM    COUNTYWIDE                TN   FLOODING
03/01/97   MONTGOMERY                     SEVERAL ROADS CLOSED DUE TO
                                          HIGH FLOOD WATERS AND SOME
                                          EVACUATIONS OCCURRED IN
                                     TN   CLARKSVILLE. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

1010 PM     CLARKSVILLE              TN   WIND DAMAGE
03/01/97    MONTGOMERY                    FEW TREES DOWN. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

1030 PM     SPRINGFIELD              TN   WIND DAMAGE
03/01/97    ROBERTSON                     FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

1045 PM     COUNTYWIDE               TN   FLOODING
03/01/97    BENTON                        WIDESPREAD FLOODING WITH
                                          HIGHWAY 70 CLOSED NEAR CAMDEN
                                          AND SEVERAL BRIDGES CLOSED.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1050 PM     COUNTYWIDE               TN   FLOODING
03/01/97    CHEATHAM                      HIGHWAY 49 THROUGH COUNTY IN
                                          SOME PLACES SIX FEET
                                          UNDERWATER. REPORTED BY LOCAL
                                          LAW ENFORCEMENT
1050 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  DICKSON                         WIDESPREAD WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1050 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  ROBERTSON                       WIDESPREAD WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1130 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  HOUSTON                         SEVERAL ROADS CLOSED DUE TO
                                          HIGH FLOOD WATERS. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

1130 PM   COUNTYWIDE                 TN   FLOODING
03/01/97  HUMPHREYS                       WIDESPREAD WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1130 PM    5N PARSONS                TN   .75 INCH HAIL
03/01/97   DECATUR                        REPORTED BY LOCAL LAW
                                          ENFORCEMENT

TROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:49 PM CSTFlash Flood WarningOHXStewart3 hr
Mar 1, 8:53 PM CSTTornado WarningOHXStewart52 min
Mar 1, 9:13 PM CSTFlash Flood WarningOHXMontgomery3 hr
Mar 1, 9:40 PM CSTSevere Thunderstorm WarningOHXMontgomery35 min
Mar 1, 9:42 PM CSTSevere Thunderstorm WarningOHXBenton33 min
Mar 1, 9:45 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys45 min
Mar 1, 9:54 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Robertson51 min
Mar 1, 10:09 PM CSTFlash Flood WarningOHXCheatham, Dickson, Robertson4 hr
Mar 1, 10:09 PM CSTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr
Mar 1, 10:09 PM CSTFlash Flood WarningOHXSumner4 hr
Mar 1, 10:29 PM CSTSevere Thunderstorm WarningOHXBenton, Decatur46 min
Mar 1, 10:38 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner67 min
Mar 1, 10:52 PM CSTSevere Thunderstorm WarningOHXHumphreys53 min
Mar 1, 11:04 PM CSTTornado WarningOHXDecatur41 min
Mar 1, 11:13 PM CSTSevere Thunderstorm WarningOHXBenton32 min
Mar 1, 11:24 PM CSTSevere Thunderstorm WarningOHXHumphreys, Perry51 min
Mar 1, 11:41 PM CSTFlash Flood WarningOHXStewart6 hr
Mar 1, 11:47 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman43 min
Mar 1, 11:57 PM CSTFlash Flood WarningOHXSumner6 hr
Mar 1, 11:57 PM CSTFlash Flood WarningOHXMontgomery6 hr
Mar 2, 12:27 AM CSTSevere Thunderstorm WarningOHXPerry48 min
Mar 2, 12:44 AM CSTFlash Flood WarningOHXDavidson, Wilson6 hr
Mar 2, 2:03 AM CSTFlash Flood WarningOHXDecatur4 hr
Mar 2, 2:09 AM CSTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys, Stewart6 hr
Mar 2, 2:09 AM CSTFlash Flood WarningOHXCheatham, Robertson6 hr
Mar 2, 3:04 AM CSTFlash Flood WarningOHXBenton6 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXDavidson, Macon, Robertson, Sumner8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXBenton, Decatur, Perry8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXStewart8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXLawrence, Lewis, Wayne8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXRutherford, Wilson8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXBedford, Moore8 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXRutherford, Wilson12 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury, Wayne12 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXBedford, Lincoln, Marshall, Moore12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXDavidson, Macon, Sumner12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXHickman, Williamson12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXHumphreys, Perry12 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.